An eigenvalue problem for hemivariational inequalities with combined nonlinearities on an infinite strip

A. Kristály, Csaba Varga, Viorica Varga

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

In this paper a class of eigenvalue problems for hemivariational inequalities is studied which is defined on domains of the type ω × ℝ (ω is a bounded open subset of ℝm, m ≥ 1) and it involves concave-convex nonlinearities. Under suitable conditions on the nonlinearities, two nontrivial solutions are obtained which belong to a special closed convex cone of H01(ω × ℝ) whenever the eigenvalues are of certain range. Our approach is variational, the main tool in our investigation is the critical point theory developed by Motreanu and Panagiotopoulos [Minimax Theorems and Qualitative Properties of the Solutions of Hemivariational Inequalities, Kluwer Academic Publishers, Dordrecht, 1999, Chapter 3].

Original languageEnglish
Pages (from-to)260-272
Number of pages13
JournalNonlinear Analysis
Volume63
Issue number2
DOIs
Publication statusPublished - Oct 15 2005

Fingerprint

Hemivariational Inequality
Eigenvalue Problem
Strip
Concave-convex Nonlinearities
Nonlinearity
Minimax Theorem
Critical Point Theory
Convex Cone
Qualitative Properties
Nontrivial Solution
Cones
Eigenvalue
Closed
Subset
Range of data
Class

Keywords

  • Critical points
  • Eigenvalue
  • Hemivariational inequalities
  • Infinite strips
  • Motreanu-Panagiotopoulos type functional
  • Palais-Smale condition

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics
  • Mathematics(all)

Cite this

An eigenvalue problem for hemivariational inequalities with combined nonlinearities on an infinite strip. / Kristály, A.; Varga, Csaba; Varga, Viorica.

In: Nonlinear Analysis, Vol. 63, No. 2, 15.10.2005, p. 260-272.

Research output: Contribution to journalArticle

@article{c5c661886f4a4cb2a38ecd570bbe4c29,
title = "An eigenvalue problem for hemivariational inequalities with combined nonlinearities on an infinite strip",
abstract = "In this paper a class of eigenvalue problems for hemivariational inequalities is studied which is defined on domains of the type ω × ℝ (ω is a bounded open subset of ℝm, m ≥ 1) and it involves concave-convex nonlinearities. Under suitable conditions on the nonlinearities, two nontrivial solutions are obtained which belong to a special closed convex cone of H01(ω × ℝ) whenever the eigenvalues are of certain range. Our approach is variational, the main tool in our investigation is the critical point theory developed by Motreanu and Panagiotopoulos [Minimax Theorems and Qualitative Properties of the Solutions of Hemivariational Inequalities, Kluwer Academic Publishers, Dordrecht, 1999, Chapter 3].",
keywords = "Critical points, Eigenvalue, Hemivariational inequalities, Infinite strips, Motreanu-Panagiotopoulos type functional, Palais-Smale condition",
author = "A. Krist{\'a}ly and Csaba Varga and Viorica Varga",
year = "2005",
month = "10",
day = "15",
doi = "10.1016/j.na.2005.05.011",
language = "English",
volume = "63",
pages = "260--272",
journal = "Nonlinear Analysis, Theory, Methods and Applications",
issn = "0362-546X",
publisher = "Elsevier Limited",
number = "2",

}

TY - JOUR

T1 - An eigenvalue problem for hemivariational inequalities with combined nonlinearities on an infinite strip

AU - Kristály, A.

AU - Varga, Csaba

AU - Varga, Viorica

PY - 2005/10/15

Y1 - 2005/10/15

N2 - In this paper a class of eigenvalue problems for hemivariational inequalities is studied which is defined on domains of the type ω × ℝ (ω is a bounded open subset of ℝm, m ≥ 1) and it involves concave-convex nonlinearities. Under suitable conditions on the nonlinearities, two nontrivial solutions are obtained which belong to a special closed convex cone of H01(ω × ℝ) whenever the eigenvalues are of certain range. Our approach is variational, the main tool in our investigation is the critical point theory developed by Motreanu and Panagiotopoulos [Minimax Theorems and Qualitative Properties of the Solutions of Hemivariational Inequalities, Kluwer Academic Publishers, Dordrecht, 1999, Chapter 3].

AB - In this paper a class of eigenvalue problems for hemivariational inequalities is studied which is defined on domains of the type ω × ℝ (ω is a bounded open subset of ℝm, m ≥ 1) and it involves concave-convex nonlinearities. Under suitable conditions on the nonlinearities, two nontrivial solutions are obtained which belong to a special closed convex cone of H01(ω × ℝ) whenever the eigenvalues are of certain range. Our approach is variational, the main tool in our investigation is the critical point theory developed by Motreanu and Panagiotopoulos [Minimax Theorems and Qualitative Properties of the Solutions of Hemivariational Inequalities, Kluwer Academic Publishers, Dordrecht, 1999, Chapter 3].

KW - Critical points

KW - Eigenvalue

KW - Hemivariational inequalities

KW - Infinite strips

KW - Motreanu-Panagiotopoulos type functional

KW - Palais-Smale condition

UR - http://www.scopus.com/inward/record.url?scp=27544491749&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=27544491749&partnerID=8YFLogxK

U2 - 10.1016/j.na.2005.05.011

DO - 10.1016/j.na.2005.05.011

M3 - Article

VL - 63

SP - 260

EP - 272

JO - Nonlinear Analysis, Theory, Methods and Applications

JF - Nonlinear Analysis, Theory, Methods and Applications

SN - 0362-546X

IS - 2

ER -